Thunderstorm Wind, Smith
- When
- August 11, 1:15 PM CST
- Where
- Smith County, 3 mi NE of Tyler
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 32.383, -95.267
A roof was blown off of a restaurant.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Aug 11, 9:30 AM CST, 3 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 1030 AM CDT MON AUG 11 2003 A MID LEVEL SHORTWAVE PUSHING SOUTHWARD...AND DIVERGENCE IN THE FRONT LEFT QUADRANT OF A 70 KT UPPER JET...IS CREATING SCATTERED TO NUMEROUS THUNDERSTORMS SOUTH OF INTERSTATE 20...ACROSS EAST TEXAS AND WEST CENTRAL LOUISIANA. A WEAKER SHORTWAVE ACROSS E OK/W AR WILL ALSO MOVE SOUTH...AND WILL HELP INITIATE MORE SHOWERS AND THUNDERSTORMS THIS AFTERNOON WITH HELP OF DAYTIME HEATING. EXPECT TO SLIGHTLY LOWER POPS UP NORTH...AND RAISE THEM A TAD ACROSS THE EAST TEXAS LAKES REGION FOR THIS AFTERNOON...WHERE THE BEST DIVERGENCE IS EXPECTED. CURRENT VISIBLE IMAGERY SHOWS PARTLY CLOUDY SKIES NORTH OF INTERSTATE 20...WITH MOSTLY CLOUDY SOUTH OF IT. WILL MAKE MINOR CLOUD CHANGE UP NORTH...TO VARIABLE CLOUDINESS...AS STORMS ARE EXPECTED TO REDEVELOP. CLOUD COVER AND PRECIPITATION SHOULD KEEP TEMPERATURES BELOW AVERAGE TODAY. CURRENT FORECAST HAS UPPER 80S AND THAT SHOULD SUFFICE ACROSS MOST PLACES...WITH MAX TEMPS POSSIBLY LOWER TODAY ACROSS THE EAST TEXAS LAKES REGION...AND SOME AREAS ACROSS NE TX/SE OK COULD REACH INTO THE LOWER 90S...WHERE MORE SUN IS EXPECTED. WILL LOOK AT 11 AM OBSERVATIONS BEFORE DECIDING ON TEMPS. 22 .SHV...NONE.
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-121100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CDT MON AUG 11 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA. .DAY ONE...THIS AFTERNOON AND TONIGHT... NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE EAST TEXAS LAKES REGION AND WEST CENTRAL LOUISIANA...WILL GRADUALLY PUSH SOUTH OUT OF THE REGION DURING THE EARLY AFTERNOON. HOWEVER...ISOLATED SHOWERS AND THUNDERSTORMS ACROSS SOUTHWEST ARKANSAS AND NORTHWEST LOUISIANA...ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE...WILL INCREASE IN COVERAGE WITH DAYTIME HEATING...AND PUSH SOUTHWARD INTO EAST TEXAS AND NORTH LOUISIANA DURING THE AFTERNOON AND EVENING. ISOLATED STRONG WINDS AND HAIL WILL BE THE MAIN CONCERNS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...MAY BE NEEDED TODAY AND TONIGHT.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
212 PM CDT MON AUG 11 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1247 PM HOLLY CREEK OK 1.00 INCH HAIL
08/11/03 MCCURTAIN HAIL TO THE SIZE OF
QUARTERS REPORTED BY LAW
ENFORCEMENT
0118 PM 2 SE MALTA TX WIND DAMAGE
08/11/03 BOWIE STORAGE BUILDING DESTROYED
ON COUNTY ROAD 4102 AS
REPORTED BY LAW
ENFORCEMENT.
0118 PM 3 W NEW BOSTON TX WIND DAMAGE
08/11/03 BOWIE BOTH THE FRONT AND BACK
PORCHES OF A HOME DAMAGED
BY WIND AS REPORTED BY LAW
ENFORCEMENT.
1255 PM BROKEN BOW OK .75 INCH HAIL
08/11/03 MCCURTAIN REPORTED BY LAW
ENFORCEMENT
1244 PM 10 W BROKEN BOW OK 1.75 INCH HAIL
08/11/03 MCCURTAIN NEAR THE SIZE OF GOLF
BALLS REPORTED BY LAW
ENFORCEMENT
9The Shreveport radar (KSHV), 134 km away, was scanning. The volume nearest the first event began at 19:13 UTC.
1 thunderstorm wind. Local standard time, as filed.
A roof was blown off of a restaurant.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2003Every state in 2003This day in weather historyWarnings in Texas, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330286.